Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Hypoglycemia and Mitral Valve Prolapse - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 619 Questions

Doctor :   hello
Doctor :  
how can i help u??
User :   i AM HAVING HYPOGLCEMIA FASTING 65 PP 71 ANY CLUES ALSO HAVE MVP
Doctor :   MVP??
User :   MITRAL VALVE PROLAPSE
Doctor :   OK
Doctor :   POSTPRANDIAL AFTER HOW MANY HOURS??
User :   I AM TAKING PROPANOLOL 10 MG TWICE A DAY FEEL VERY LIGHTHEADED AND DIZZY
User :   PP AFTER 2 HOURS
Doctor :   are u diabetic??
User :   NO
Doctor :  
any other medical history u wld like to share with me??
User :   NONE
Doctor :  
wats ur age/sex??
User :   AGE 37 MALE
Doctor :  
ok
Doctor :   do u get recurrent episodes of hypoglycemia??

Doctor :   hello
User :   i am back
Doctor :  
ok
Doctor :  
do u get recurrent episodes of hypoglycemia??
User :   now lets begin from the scratch
Doctor :   yes
Doctor :  
proceed with ur query
User :   i am a male 37 yrs old. i started going to a physician in 2005 i was having a swollen left ankle at that time. ECG was taken and it came out normal. all other lab findings such as lipids and sugar levels were normal. the procedure was repeated till 2007 august with same results and complaints. In aug 2007 i was diagnosed mitral valve prolapse after having palpitations however I was prescribed propanolol 10 mg . at some point my regular physician was out of town for three months and i had to go to some other dr he prescribed me atpure d. I always complained about my dizziness and lightheadedness but was given a proton pump inhibitor which didn't work. After a long spell with atpure d i again changed the dr and he told me that the problem was in my sugarlevels and he asked me to stop atpure at once which again brought some palpitations. I am again taking propanolol 10 mg twice a day. rest is all you know. my thyroid reading for t4 is 11.30
Doctor :   give me some time to read history
User :   okay 15 mins ?
Doctor :  
ur t4 level is within normal range
Doctor :  
did you abruptly stop propanlol
Doctor :  
r u there??
Doctor :  
I have to close this window since there is no response from your side, we are available 24/7 please get back to us if you need further medical advice.
Doctor :   hii
User :   yes please continue
User :   are you there dr?
Doctor :  
ya
User :   i haven't started or stopped any medicine without my physician's advise
Doctor :  
lightheadedness and dizziness is because of hypoglycemia
User :   shall i see an endocrinologist as every body suggests
Doctor :  
hypoglycemia in ur case may be because of ur medication..
Doctor :   after stopping atpure d ..ur dizziness is reduced or still there??
User :   dizziness is lesser but sometimes i do feel light headed
Doctor :  
ok
User :   the pulse rate and blood pressure had dropped at the time of discontinuing atpure
Doctor :   most common cause of hypoglycemia is change in diet habbit or drugs
User :   what about the swelling in ankle?
Doctor :   it is because of ur MVP
Doctor :  
mitral valve prolapse may lead to mild heart failure ..which causes retention of fluid in the dependent parts and oedema
User :   is any further investigation needed? i am afraid of driving car because the onset of hypoglycemia on two ocassions was during driving? three months ago i was a regular badminton player ( tournament level) can I continue to play? I am afraid of having the spells again
Doctor :   if u wanna consult endocrinologisst..ask for blood insulin and blood glucogon levels...
User :   i have done blood insulin and the result was 11.49
Doctor :   nothing to worry...no tab is required for hypoglycemia...just some sugar water will help u come out of that...and check ur blood sugar regulary ..u shld be very carefull...while driving...
User :   after going through all this can you tell me i am at any risk of heart disease other than MVP?
Doctor :   yes u are at risk of heart disease as u have told me that u got ankle oedema...

User :   any suggestions?
Doctor :   have u done any echo??
Doctor :   normal insulin level is 5 to 20 mcg..u dint mention the units of ur blood insulin??
User :   yes in 2007 it say I have MVP no Mitral regurgitation LVEF is 60%
Doctor :  
ur lvef is normal
Doctor :  
it must be > 0.5 ..it is 0.6 in ur case
User :   all other things are mentioned to be normal no clots no vegetations
Doctor :  
good
Doctor :  
all ur investigations are normal except MVP and HYPOGLYCEMIA
Doctor :   there is just a mild risk
User :   rv 15mm la 30mm ao 28mm lvidd 46mm lvids 26mm lvpw8mm ivs 11 mm lvef 60% these are the findings in echo? do you think ishould redo the test
Doctor :   did ur doctor mentioned anything about ccf[congestive cardiac failure]??
User :   not at all
Doctor :  
ok
Doctor :  
all findings are normal
Doctor :   are u hypertensive??
User :   yes i was once
Doctor :  
ok after using propronolol is it under control??
User :   yes
Doctor :   are u a smoker/alchoholic??
Doctor :  
good
User :   i was a smoker once not any more
Doctor :  
thats very good
Doctor :  
can u pls stay online for 2 min
User :   chewing paan masala is a habit that i cannot give up, any suggestions?
Doctor :  
ya
Doctor :  
lets come to one final conclussion
Doctor :  
u have only MVP AND HYPOGLYCEMIA
Doctor :  
THERE ARE DIFFERENT KINDS OF MVP
Doctor :  
among which one form is nonclassical with less complications
Doctor :  
classical with many complications like heartfailure ,congestive heart disease
Doctor :   let us assume it to be classical and be very carefull ...never smoke or drink...and always maintain ur bp with regular medicines...always have a follow up with ur doctor regarding ur MVP
User :   okay thanks for your help will pranayam help
Doctor :  
and one more thing is MVP IS normal in some individuals...almost 40 percent will have MVP with out any symptoms
Doctor :  
it is very good and def will be of help to you
User :   thanks and see you around
Doctor :  
one minute pls
User :   yes
Doctor :  
and regarding hypoglycemia its better u carry some sugar water/glucose water with u
Doctor :  
we need ur feedback..can u pls fill this
User :   fill what
Doctor :  
pls fill the feedback form which i have send u
User :   yes i have
Doctor :   bye
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor